I've been trying to get off Effexor for over a month now. Tapered from 37.5mg daily to every other day, then every third day, now not at all.
Symptoms have included nausea, dizziness, confusion, exhaustion, headaches, itchy skin, stomach pain, jitteriness, irritability, crying jags... The usual roster, in other words!
What concerns me more is that I've also been feeling slightly manic - spending more money, being overall more friendly, acting impulsively etc.
My doctor says she's "never heard"of this as a side effect of withdrawal, and wants me to start taking bipolar meds. Then again, she also "never heard" of half the other symptoms, which thank goodness from this site I know are the norm for severe effexor withdrawal.
So my question is, has anyone else had manic side effects? My doc wants to diagnose me as bipolar now, which I really really don't agree with... I'm thinking/hoping/praying that this is just my body on withdrawal, and the symptoms will all go away once I've fully detoxed.
Anyone out there?

Thanks guys...